Oklahoma, 2005Flooding in Oklahoma, August 29, 2005
August 29, 2005 · NWS OUN · 3 events in 3 counties and zones
3 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 29, 9:16 AM CST, 4 hours 44 minutes earlier.
Area forecast discussion, Aug 29, 9:16 AM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
ISSUED BY NATIONAL WEATHER SERVICE TULSA OK
1016 AM CDT MON AUG 29 2005
.DISCUSSION...
NORTHERLY COMPONENT AT LOWER LEVELS BRINGING
DRIER AIR INTO FORECAST AREA..AND ELIMINATES
MARGINAL POP THREAT FOR THE REST OF THE DAY.
PREVIOUS TEMPS AND WIND LOOK ON TRACK. GW
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 92 68 92 67 / 10 10 10 10
HOBART OK 92 67 93 67 / 10 10 0 10
WICHITA FALLS TX 93 69 94 69 / 10 10 10 10
GAGE OK 92 63 91 63 / 10 10 0 10
PONCA CITY OK 92 67 90 67 / 10 10 10 10
DURANT OK 93 69 92 69 / 10 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
99/99
Hazardous weather outlook, Aug 29, 11:32 AM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1232 PM CDT MON AUG 29 2005
OKZ004>048-050>052-TXZ083>090-301200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
INSTABILITY IS NOT EXPECTED TO BE SUFFICENT TO GENRATE THUNDERSTORMS
THIS AFTERNOON OR TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 1 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN HALF
OF OKLAHOMA LATE WEDNESDAY AS A COLD FRONT APPROACHES THE AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON TODAY.Flood, Woods
- When
- August 29, 2:00 PM CST to 5:00 PM CST
- Where
- Woods forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.417, -96.050
Rainfall totals of 1-2 inches over already saturated soils in the Cimarron River basin in northwestern Oklahoma brought short-term flooding to the area. Minor rural flooding occurred briefly along the Cimarron River 5 miles south of Waynoka, OK at the river gage site. The Cimarron River initially crested at 8.04 feet, 0.04 feet above flood stage, at 4:00 pm CST on August 29, and was above flood stage from 2:00 pm CST to 5:00 pm CST on August 29.
Flood, Major
- When
- August 29, 2:00 PM CST to 5:00 PM CST
- Where
- Major forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.867, -98.417
Flood, Woodward
- When
- August 29, 2:00 PM CST to 5:00 PM CST
- Where
- Woodward forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Mississippi, August 29, 200515 deaths · 104 injured · $7.4 billion · 47 events
- Tornadoes and Damaging Winds in Georgia, August 29, 20051 death · 10 injured · $14 million · F2 · 44 events
- Storm Surge in Louisiana, August 29, 2005$31 billion · 10 events
- Flash Flooding and Flooding in Kentucky, August 29 to 30, 20051 death · $4.8 million · 5 events
- Storm Surge in Mississippi, August 29, 2005$11 billion · 3 events
- Tropical Storm in Alabama, August 29 to 30, 20058 injured · $35 million · 39 events
- Hurricane in Louisiana, August 29, 2005$53 million · 9 events
- Tornadoes in Mississippi, August 29, 2005$600,000 · F2 · 2 events
- Tornado in Mississippi, August 29, 2005$470,000 · F2 · 1 event
- Flash Flooding in Mississippi, August 29, 2005$4.7 million · 20 events
- Hurricane in Arkansas, August 29, 2005$7.4 million · 2 events
- Flash Flooding in West Virginia, August 29, 2005$1.8 million · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473541, 5473542, 5473543.